Texas, 2018Coastal Flood in Texas, September 14, 2018
September 14, 2018 · NWS CRP · 3 events in 3 counties and zones
Minor tidal overflow occurred on the 14th as a tropical wave moved into the middle Texas coast. Coastal flooding occurred along the beaches in Nueces and Kleberg Counties.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor tidal overflow occurred on the 14th as a tropical wave moved into the middle Texas coast. Coastal flooding occurred along the beaches in Nueces and Kleberg Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 14, 3:29 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 14, 3:29 AM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
429 AM CDT Fri Sep 14 2018
.SHORT TERM (Today through Saturday)...
The tropical disturbance being monitored for development is now
nearing the coast south of the Coastal Bend, and time is running
out for it to develop a circulation. Even without distinct
tropical characteristics, though, it's serving to bring more deep
Gulf Moisture into the area, triggering widespread showers and
thunderstorms. Main focus for this activity is just up the coast
early this morning, although a few clusters have produced heavy
rainfall in various coastal counties.
Expect activity to increase this morning due to the new influx of
moisture and diurnal effects, with coverage again focused along
the coast early, then gradually shifting inland. Rainfall amounts
increase tonight and especially overnight, followed by a gradual
westward shift in rainfall focus on Saturday as the disturbance
moves west.
Rainfall totals could be excessive through the short term, and a
flash flood watch remains in place through Saturday evening. 3 to
5 inches of areal coverage with locally as high as 8 inches of
rain are possible along the coast, with only slightly less
rainfall further inland. These amounts of rain could easily cause
localized flooding very quickly given already saturated grounds.
This disturbance will also continue to affect area beaches, with
runup to the dunes at high tide and an increased risk of rip
currents, especially near piers and jetties. Coastal flood
advisories remain in place, as well as small craft advisories
given the agitated seas.
&&
.LONG TERM (Saturday Night through Thursday)...
Saturday night through Monday...A weakness in the upper height field
over the CWA/MSA is anticipated (GFS/ECMWF deterministic) along with
near normal PWAT values (GFS deterministic.) Thus, anticipate
isolated/scattered convection. Monday night/Tuesday...An upper level
ridge is predicted to build over the region (GFS/ECWMF
deterministic) along with below/near normaml PWAT values. Anticipate
isolated convection. Wednesday/Thursday...The upper level ridge is
predicted to move EWD and allow for deep layer onshore flow/
increasing PWAT values, which may contribute to isolated/scattered
convection. Based on expected wind/sea state (WaveWatch), no marine
hazards anticipated. Maximum Heat Index values generally 100F or
less during the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 86 75 86 76 88 / 80 80 80 30 30
Victoria 84 74 88 74 90 / 80 70 70 30 30
Laredo 87 75 85 75 89 / 60 60 80 60 50
Alice 87 72 88 74 89 / 80 60 80 40 40
Rockport 85 77 86 78 87 / 80 80 80 30 30
Cotulla 86 73 85 74 87 / 70 60 80 50 50
Kingsville 87 74 88 76 89 / 80 80 70 40 40
Navy Corpus 85 79 87 79 88 / 80 80 80 30 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Saturday evening For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...La Salle...Live Oak...McMullen...Nueces Islands...
Victoria...Webb.
High Rip Current Risk through Saturday evening For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
Coastal Flood Advisory until 7 PM CDT Saturday For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
GM...Small Craft Advisory until 7 PM CDT this evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM...Waters from Baffin Bay to Port
Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
&&
JV/71...SHORT TERM
WC/87...LONG TERMHazardous weather outlook, Sep 14, 4:21 AM CST, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
521 AM CDT Fri Sep 14 2018
TXZ229>234-239>247-342>347-442-443-447-151030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
521 AM CDT Fri Sep 14 2018
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Scattered to numerous showers and isolated thunderstorms are
expected today and tonight. Locally heavy rainfall will be
possible at times, and in addition some storms could produce wind
gusts of up to 40 mph.
A Flash Flood Watch is in effect for all of South Texas through
Saturday Evening.
A Coastal Flood Advisory is in effect until 7 PM CDT Saturday due
to elevated tide levels.
There is a high risk of dangerous rip currents today and tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Thunderstorms are expected across the region Saturday. Storms will
be capable of producing locally heavy rainfall which may contribute
to flash flooding. A Flash Flood Watch will remain in effect for
South Texas Saturday. Isolated to scattered thunderstorms are
expected Sunday through Thursday.
A Coastal Flood Advisory is in effect Saturday for the Middle Texas
Coast.
There is a high risk of rip currents along Gulf-facing beaches
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-151030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
521 AM CDT Fri Sep 14 2018
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Numerous showers and isolated thunderstorms are expected across
the nearshore waters. Waterspouts will be possible over the nearshore
waters and bays mainly this morning. Some storms could produce
wind gusts up to 40 mph.
A Small Craft Advisory is effect for the bays and Middle Texas
Coastal Waters through this evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Scattered to at times numerous showers and thunderstorms are
expected across the region through the rest of the week. Some storms
may produce heavy rainfall, dangerous lightning, and wind gusts up
to 40 mph. Severe thunderstorms are not expected at this time.
Coastal Flood, Kleberg County Islands
- When
- September 14, 6:00 AM CST to 12:00 PM CST
- Where
- Kleberg County Islands forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Water reached the dunes on Padre Island National Seashore.
Coastal Flood, Nueces County Islands
- When
- September 14, 6:00 AM CST to 12:00 PM CST
- Where
- Nueces County Islands forecast zone
- Reported by
- Department of Highways
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Water reached the dunes on Padre Balli Park. Water covered parts of Park Road 22 from Whitecap Boulevard to the Kleberg County line.
Coastal Flood, Coastal Nueces County
- When
- September 14, 6:00 AM CST to 12:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- Department of Highways
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Water covered the frontage road along both sides of the JFK Causeway.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, September 14 to 17, 20188 deaths · 17 events
- Hurricane and Tornadoes in South Carolina, September 14 to 16, 20186 deaths · $3.4 million · EF0 · 26 events
- Hurricane and Tornadoes in North Carolina, September 14 to 16, 20183 deaths · 1 injured · $1.3 billion · EF1 · 54 events
- Flash Flooding and Flooding in Virginia, September 14 to 20, 20181 death · 1 injured · $3.6 million · 43 events
- Hail and Damaging Wind in North Dakota, September 14, 2018$12 million · 1.75 in hail · 2 events
- Flash Flooding and Flooding in Texas, September 14 to 15, 2018$300,000 · 24 events
- Flash Flooding and Debris Flow in North Carolina, September 14 to 18, 2018$242,000 · 25 events
- Tropical Storm and Flash Flooding in South Carolina, September 14 to 17, 2018$5,000 · 74 events
- Flash Flood and Hail in Minnesota, September 14 to 15, 20181.75 in hail · 18 events
- Hail and Damaging Wind in Minnesota, September 14, 20182 in hail · 9 events
- Tropical Depression in South Carolina, September 14 to 15, 20185 events
- Hail and Damaging Winds in North Dakota, September 14, 20182 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 787564, 787565, 787566.